MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The user indicated getting a false positive with the anti-d well whereas they had typed the patient as b rhd negative.Investigation: - data review: the rhd negative result was confirmed after several repeats in the same work conditions, and also in manual with tube technique.- trend analysis : on the (b)(6)., 6 complaints on the ih-card abo/d(dvi-)+rev a1b pn 813112100 product reference.But this case in the unique record on the lot 9546010.- batch records : the manufacturing quality records for the reported products are all in compliance and that all specifications were met at batch release.- traces files analysis : several potential explanations were considered, including (dried gel in the anti-dvi- well, fibrin in the rbc dilution, carryover between the wells, or inter-sample carryover from the prior sample "(b)(6)," which is of o blood type and contains high titers of anti-a and anti-b antibodies).Unfortunately, none of these hypotheses have proven to be demonstrable or valid, due to the unavailability of the gel control image, and primarily because the dispensing sequence went from the ctl well to the anti-a well, passing through the anti-dvi- and anti-b wells.And we can see the ctl well is negative.The findings do not allow us to determine the root cause of this false positive reaction at the moment.We can conclude on a punctual phenomenon, likely caused by a microparticle, fibrin strand, or particulate contamination introduced during sample dispensing.Gel techniques are known to occasionally produce anomalous reactions when erythrocytes become trapped by fibrin strands or particulate material within the gel matrix.Human monoclonal igm anti-d reagents may amplify non-specific erythrocyte bridging when such artefacts are present, explaining the isolated reaction.Cold antibodies or non-specific cold agglutination can be ruled out, as these would typically affect all wells containing red blood cells, including the control, and would be reproducible on repeat testing.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
monica albarca
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key24656606
Report Number9610824-2026-00010
Device Sequence Number14731908
Product Code QHR
UDI-Device Identifier07611969964529
UDI-Public(01)07611969964529(17)270310(10)9411010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number813112100
Device Lot Number9411010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date03/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, SN (B)(6).; IH-1000, SN (B)(6).
Patient SexUnknown